EconPapers    
Economics at your fingertips  
 

Regulating Oligopolistic Industries: A Generalized Incentive Scheme

Sylvia Schwermer

Journal of Regulatory Economics, 1994, vol. 6, issue 1, 97-108

Abstract: This paper deals with the design of regulatory mechanisms for oligopolistic industries. The proposed incentive scheme consists of two parts: a subsidy depending upon a firm's contribution to an equilibrium price reduction, and a tax equal to the profit of the previous period. This mechanism is as effective in regulating oligopolies as the well-known incremental surplus subsidy scheme in a monopoly framework. The proposed scheme provides appropriate incentives to enforce competitive behavior in a Cournot oligopoly. The scheme is welfare improving even if firms collude. Copyright 1994 by Kluwer Academic Publishers

Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (7)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:regeco:v:6:y:1994:i:1:p:97-108

Ordering information: This journal article can be ordered from
http://www.springer. ... on/journal/11149/PS2

Access Statistics for this article

Journal of Regulatory Economics is currently edited by Menaham Spiegel

More articles in Journal of Regulatory Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:regeco:v:6:y:1994:i:1:p:97-108